New Mexico, 2003

Hail in New Mexico, September 11, 2003

September 11, 2003 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 11, 2:00 PM MST, 4 hours earlier.

Area forecast discussion, Sep 11, 2:00 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU SEP 11 2003

.DISCUSSION...DRAMATIC DRYING CURRENTLY TAKING PLACE IN WESTERN PART
OF THE CWA. ABQ DEWPT HAS DROPPED FROM THE LOWER 50S TO THE UPPER
30S. CUMULUS CLOUDS FLATTENED OUT HOURS AGO INTO FAIR WX CU. JUST
ENOUGH MOISTURE FOR AN ISOLATED THUNDERSTORM NEAR RUIDOSO. WILL
LEAVE IN SLIGHT CHANCE POPS ACROSS THE EAST FOR THIS EVENING.

ALSO ADDED PATCHY FOG ALONG THE EAST SIDE OF THE SANGRES AND SACS
DUE TO UPSLOPE TONIGHT. WINDS TONIGHT IN RIO GRANDE VALLEY MAY GO
BACK AND FORTH BETWEEN NORTH AND EAST. FRIDAY STILL LOOKS DRY.
WARMED THE WESTERN CWA UP SOMEWHAT FOR SATURDAY.

THE EASTERN CWA WILL TURN COOLER SATURDAY AS A STRONG BACKDOOR FRONT
PLUNGES SOUTH THROUGH THE PLAINS...THEN BACKS INTO THE WEST SATURDAY
NIGHT. THIS HAS BEEN WELL ADVERTISED FOR MANY MODEL RUNS NOW AND THE
MODELS HAVE BEEN RELATIVELY CONSISTENT WITH TIMING. WENT AHEAD AND
INCREASED THE EAST WINDS A LITTLE FOR THE RIO GRANDE VALLEY SATURDAY
NIGHT. ALSO INCREASED TEMPS A LITTLE FOR TUESDAY IN THE EAST WITH
LEE TROUGH PROGGED TO RETURN IN FORCE. JWS

.PRELIMINARY NUMBERS...

FARMINGTON................ 044/079 049/081 048 46000
GALLUP.................... 035/078 042/080 043 46000
GRANTS.................... 037/079 043/081 042 46000
GLENWOOD.................. 042/084 047/086 050 46000
CHAMA..................... 027/065 035/069 034 46000
LOS ALAMOS................ 041/070 046/071 043 46000
RED RIVER................. 028/065 035/069 033 46100
TAOS...................... 035/072 041/075 039 46100
SANTA FE.................. 041/074 045/077 043 46100
SANTA FE AIRPORT.......... 044/077 047/080 046 46100
ESPANOLA.................. 043/078 046/081 044 46000
ALBUQUERQUE HEIGHTS....... 054/080 057/085 055 46000
ALBUQUERQUE VALLEY........ 047/082 050/086 054 46000
ALBUQUERQUE FOOTHILLS..... 049/078 052/082 052 46000
ALBUQUERQUE WEST MESA..... 051/080 055/085 055 46000
SOCORRO................... 049/084 051/088 056 46000
SANDIA PARK/CEDAR CREST... 045/074 047/077 044 46000
MORIARTY/ESTANCIA......... 039/077 042/083 039 46100
CARRIZOZO................. 048/075 052/081 053 46100
RUIDOSO................... 041/073 042/075 042 46100
RATON..................... 036/073 043/066 041 46100
LAS VEGAS................. 040/074 044/071 040 46100
ROY....................... 043/075 046/070 044 46100
CLAYTON................... 048/079 052/071 045 46100
SANTA ROSA................ 047/076 051/080 045 46100
TUCUMCARI................. 048/083 053/077 048 46100
FORT SUMNER............... 045/081 052/080 047 46100
CLOVIS.................... 051/080 054/081 048 46100
PORTALES.................. 052/083 053/083 049 46100
ROSWELL................... 055/085 056/084 052 46100

.ABQ...NONE.
Hazardous weather outlook, Sep 11, 5:00 AM MST, 13 hours before
NMZ001>021-026-121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU SEP 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chaves

When
September 11, 6:00 PM MST
Where
Chaves County, 18 mi SW of Roswell
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.200, -104.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335068.